Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 38, NWS Mobile, AL

May 5, 2013

NWS Mobile, AL issued this small craft advisory at May 5, 2013, 3:53 AM CDT. It took effect at May 5, 2013, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 5, 2013, 3:53 AM CDT (08:53 UTC)
In effect from
May 5, 2013, 7:00 AM CDT
Expired
May 5, 2013, 10:00 PM CDT
In force
15 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WHUS74 KMOB 050853
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
353 AM CDT SUN MAY 5 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING...

.A REINFORCING COLD FRONT WILL MOVE ACROSS THE MARINE AREA TODAY WITH
MODERATE TO STRONG WESTERLY WINDS BECOMING NORTHWESTERLY. THE
OFFSHORE FLOW SUBSIDES TONIGHT THEN INCREASES AGAIN ON MONDAY AS A
LOW PRESSURE SYSTEM MOVES SLOWLY ACROSS THE SOUTHEAST STATES. THE
OFFSHORE FLOW SUBSIDES MONDAY NIGHT AS HIGH PRESSURE BEGINS TO BUILD
INTO THE REGION WITH A LIGHT ONSHORE FLOW DEVELOPING BY THURSDAY.

GMZ650-655-670-675-051700-
/O.NEW.KMOB.SC.Y.0038.130505T1200Z-130506T0300Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
353 AM CDT SUN MAY 5 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT
THIS EVENING. 

* WINDS: WEST TO NORTHWEST WINDS 18 TO 23 KNOTS WITH FREQUENT GUSTS
  OF 25 TO 30 KNOTS.

* SEAS: 3 TO 5 FEET BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 7
  FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630>635-051700-
/O.NEW.KMOB.SC.Y.0038.130505T1200Z-130506T0000Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
353 AM CDT SUN MAY 5 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* WINDS: WEST TO NORTHWEST WINDS 16 TO 21 KNOTS WITH FREQUENT GUSTS
  AROUND 25 KNOTS.

* SEAS: BAYS AND SOUNDS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
180 
WHUS74 KMOB 051920
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT SUN MAY 5 2013

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING...

.THE PRESSURE DIFFERENCE BETWEEN A SURFACE LOW OVER THE TENNESSEE
RIVER VALLEY AND HIGH PRESSURE OVER THE WESTERN GULF WILL MAINTAIN A
MODERATE TO STRONG WEST TO NORTHWEST WIND AND ELEVATED SEAS THIS EVENING.

GMZ650-655-670-675-060300-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-130506T0300Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
220 PM CDT SUN MAY 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: WEST TO NORTHWEST WINDS AROUND 20 KNOTS WITH FREQUENT GUSTS
  23 TO 28 KNOTS.

* SEAS: 4 TO 6 FEET NEAR SHORE AND 5 TO 7 FEET WELL OFFSHORE THIS
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ630>635-060000-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-130506T0000Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
220 PM CDT SUN MAY 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST TO NORTHWEST WINDS 16 TO 21 KNOTS WITH FREQUENT 
  GUSTS AROUND 25 KNOTS. 

* SEAS: BAYS AND SOUNDS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 4, 4:01 PM CDT, 11 hours 52 minutes earlier.

Area forecast discussion, May 4, 4:01 PM CDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT SAT MAY 4 2013

.SHORT TERM [TONIGHT THROUGH MONDAY]...UPPER AIR MAP ANALYSIS THIS
MORNING SHOWS AN IMPRESSIVE...ANOMALOUSLY DEEP AND COLD UPPER LEVEL
STORM SYSTEM FOR EARLY MAY SPINNING IN PLACE OVER NORTHWEST ARKANSAS
WITH 500 MB HEIGHTS SOME 4 TO 5 STANDARD DEVIATIONS BELOW CLIMATOLOGY.
THIS SYSTEM HAS BEEN RESPONSIBLE FOR MEETING/BREAKING MANY LOW
TEMPERATURES ACROSS THE DEEP SOUTH LAST NIGHT. FORECAST ENSEMBLES
BRING THE AXIS OF THIS MID LEVEL LOW ACROSS THE ALABAMA/MISSISSIPPI
BORDER NEAR MERIDIAN MS BY SUNDAY WITH 500 MB HEIGHTS JUST A LITTLE
OVER 5 STANDARD DEVIATIONS BELOW CLIMATOLOGY. MAIN CHALLENGE WILL BE
IN THE TEMPERATURE DEPARTMENT. SATELLITE SHOWS THE CENTRAL GULF COAST
IN A CLOUD FREE ZONE WITH SOUTHERN EDGE OF COMMA HEAD...COLD AIR
STRATUS EXPANDING INTO NORTHERN LOUISIANA/MISSISSIPPI. LOOK TO BE
MOSTLY CLEAR LONG ENOUGH TONIGHT FOR TEMPERATURES TO DROP OFF TO NEAR
OR MOVE TO RECORD TERRITORY FOR MANY AREAS. THERE ARE INDICATIONS
THAT AS THE MAIN MID LEVEL LOW MOVES SOUTHEASTWARD THROUGH THE NIGHT
AND A SECONDARY COLD FRONT MOVES EAST ACROSS THE CENTRAL GULF
COAST...CLOUDS WILL BEGIN TO INCREASE WITH A SMALL CHANCE OF SHOWERS
FOR THE NORTHWEST ZONES. A SMALL CHANCE OF SHOWERS POSSIBLE ON SUNDAY
WITH A SLIGHT CHANCE OF HEARING SOME THUNDER ALONG AND NORTH OF A
LINE FROM BUTLER TO LUVERNE ALABAMA...WHERE THESE AREAS WILL BE
CLOSER TO THE UPPER LOW AND MID LEVEL INSTABILITY. HAVE DECIDED TO
LEAN TO THE COOLER SIDE OF THE GUIDANCE ENVELOPE ON DAILY HIGHS
SUNDAY WITH CLOUDS AND LOWERING DEEP LAYER THICKNESS VALUES. MUST
NOTE: FAR NORTHERN ZONES MAY STRUGGLE TO GET INTO THE 60S. DAILY
HIGHS AREA WIDE ARE FORECAST TO BE SOME 10 TO 15 DEGREES BELOW NORMAL
ON SUNDAY. VERY UNUSUAL FOR EARLY MAY. /10

THE DEEP UPPER LEVEL LOW WILL SLOWLY MOVE EASTWARD ACROSS CENTRAL AND
EASTERN ALABAMA SUNDAY NIGHT...AND WILL BE CENTERED NEAR THE ALABAMA/
GEORGIA LINE BY EARLY MONDAY MORNING. A FEW SHOWERS WILL REMAIN
POSSIBLE THROUGH SUNDAY NIGHT...MAINLY ALONG AND NORTH OF A BUTLER...
EVERGREEN...ANDALUSIA LINE SUNDAY NIGHT AS MOISTURE WRAPS AROUND THE
LOW. A POCKET OF COOL AIR WILL REMAIN IN PLACE ACROSS THE DEEP SOUTH
SUNDAY NIGHT...WHICH SHOULD RESULT IN CONTINUED WELL-BELOW NORMAL
TEMPERATURES ACROSS THE REGION. THERE IS A GOOD CHANCE THAT THE
RECORD LOWS AT BOTH MOBILE AND PENSACOLA COULD BOTH BE AT LEAST TIED
EARLY MONDAY MORNING. THE MAY 6 RECORD FOR MOBILE IS 47 SET IN
2011...AND FOR PENSACOLA IS 51 SET IN 1944. THE UPPER LOW WILL
CONTINUE TO MAKE SLOW EASTWARD PROGRESS INTO GEORGIA DURING THE DAY
MONDAY. MOISTURE WRAPPING AROUND THIS FEATURE MAY PUSH A LITTLE
FARTHER TO THE SOUTH INTO OUR FORECAST AREA MONDAY...SO WE WILL
CONTINUE A LOW CHANCE OF LIGHT RAIN SHOWERS ACROSS MOST LOCATIONS.
TEMPERATURES MONDAY WILL REMAIN BELOW NORMAL UNDERNEATH MOSTLY CLOUDY
SKIES...AND HAVE CONTINUED TO UNDERCUT GUIDANCE NUMBERS ACROSS THE
REGION...ESPECIALLY IN THE NORTHERN PART OF THE CWFA. /21

.LONG TERM [TUESDAY THROUGH SATURDAY]...THE UPPER LEVEL LOW WILL
FINALLY GET PUSHED TOWARD THE EASTERN SEABOARD TUESDAY...WITH DRIER
NORTHWEST FLOW DEVELOPING ACROSS MUCH OF THE DEEP SOUTH IN THE WAKE
OF THIS FEATURE. WE HAVE CONTINUED A DRY FORECAST THROUGH WEDNESDAY. A
RETURN FLOW WILL DEVELOP ACROSS THE REGION BY LATE THIS WEEK...WITH
SOME HINTS OF ISOLATED SEABREEZE CONVECTION NEAR THE COAST BY
THURSDAY. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS MAY RETURN TO
THE REGION FRIDAY INTO THE WEEKEND AS MOISTURE DEEPENS ACROSS THE
REGION AHEAD OF A DEEPENING UPPER LEVEL LOW OVER THE PLAINS STATES.
THERE ARE STILL SOME UNCERTAINTIES WITH REGARDS TO TIMING OF SHORTWAVE
TROUGHS EMBEDDED WITHIN THE FLOW AND THE AVAILABILITY OF DEEP LAYER
MOISTURE AND LIFT...SO WE WILL CONTINUE TO ONLY CARRY A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS DURING THE FRIDAY THROUGH SUNDAY TIME
FRAME. TEMPERATURES SHOULD OTHERWISE CONTINUE TO CLIMB BACK TO NEAR
NORMAL VALUES BY THE END OF THE WEEK. /21

&&

.AVIATION [18Z TAF ISSUANCE]...VFR CONDITIONS EXPECTED IN THE NEAR
TERM. NORTHWEST WINDS 10 TO 15 KT WITH OCCASIONAL GUSTS 20 TO 25 KTS
THRU 21Z THEN WIND SPEEDS FORECAST TO LOWER AS AXIS OF HIGH PRESSURE
NOSES IN FROM THE WEST. /10

&&

.MARINE...A SECONDARY COLD FRONTAL PASSAGE IS FORECAST EARLY SUNDAY
WITH A MODERATE TO STRONG WESTERLY FLOW SUNDAY BECOMING NORTHWEST
SUNDAY NIGHT. WITH SEAS SETTLING TONIGHT...A BUILDING TREND RETURNS
SUNDAY WITH INCREASE IN WESTERLY FETCH. SMALL CRAFT ADVISORIES WILL
LIKELY BE REQUIRED OVER A PORTION OF THE AREA SUNDAY. A MODERATE TO
STRONG WEST TO NORTHWEST FLOW PERSISTS INTO THE EARLY PART OF NEXT
WEEK WITH THE CENTRAL GULF COAST BETWEEN A HIGH PRESSURE AREA OVER
THE WESTERN GULF AND A LOW OVER THE SOUTHEAST. WEST TO NORTHERLY FLOW
LOOKS TO SUBSIDE TUESDAY AND WEDNESDAY AS PRESSURE GRADIENT RELAXES
WITH SURFACE LOW LIFTING UP ACROSS THE MID ATLANTIC. SEAS SUBSIDING
TO 1 TO 2 FEET BY TUESDAY AND REMAINING STEADY IN THESE RANGES
THROUGH THURSDAY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      47  68  47  70  53 /  10  10  10  20  10
PENSACOLA   51  69  51  71  56 /  05  10  10  20  10
DESTIN      53  69  53  70  57 /  05  10  10  20  10
EVERGREEN   41  68  43  67  49 /  10  30  20  30  10
WAYNESBORO  41  63  45  66  50 /  20  30  10  20  10
CAMDEN      39  64  43  64  49 /  10  40  20  30  10
CRESTVIEW   41  72  43  71  48 /  05  20  10  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&

10/21
Hazardous weather outlook, May 4, 3:40 PM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT SAT MAY 4 2013

ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-052100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
340 PM CDT SAT MAY 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>633-635-650-655-670-675-052100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
340 PM CDT SAT MAY 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

A MODERATE TO STRONG OFFSHORE FLOW AND MODERATE SEAS WILL CREATE
HAZARDOUS CONDITIONS THIS EVENING FOR OPERATORS OF SMALL MARINE
CRAFT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SECONDARY COLD FRONTAL PASSAGE ON SUNDAY WILL CAUSE WEST TO
NORTHWEST WINDS TO INCREASE TO 15 TO 20 KNOTS WITH HIGHER GUSTS. THE
INCREASE IN WINDS WILL CAUSE SEAS TO REBUILD TO 4 TO 7 FEET SUNDAY
AND SUNDAY NIGHT. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR
A PORTION OF THE COASTAL WATERS ON SUNDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 11:12 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington34 hr

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.